Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Fatigued and heaviness in left chest area. Aches in left shoulder and breast area. Sign of heart issue?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6313 Questions
I have been very very fatigued for the past two weeks and have had heaviness in the left chest area off and on as well as unusual aches in the left shoulder and breast area. Have been under tremendous stress recently and am concerned these could be signs of a heart issue. Overall I feel weak and winded after the least bit of exeration. What do you think? XXXXXXX XXXXXXX age 55.
Posted Tue, 22 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Vivek Chail 1 hour later
Brief Answer:
Heart problem or Lexapro side effects.

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail.

As you are under treatment with Atenolol, Laxapro and Supplements, I suppose you are on regular follow up with your doctor.

Severe fatigue and chest pain needs complete clinical evaluation. As the heart is an important organ related to symptoms faced by you, I suggest a complete clinical examination by a cardiologist. An ECG and echocardiography might be necessary to rule or or confirm and underlying heart dysfunction.

Taking Lexapro (escitalopram) a drug used for treating depression and generalized anxiety disorder can cause severe fatigue and weakness in a significant number of patients taking it.

Out of 32,128 people reported to have side effects when taking Lexapro. Among them, 2,622 people (8.16%) have Tiredness. More than 50% of patients report moderate to severe tiredness.

You might require a consultation with your psychiatrist and discuss your problems in detail.

Hope your query is answered.
Do write back in case of doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor